• Previous Article
    Krylov implicit integration factor method for a class of stiff reaction-diffusion systems with moving boundaries
  • DCDS-B Home
  • This Issue
  • Next Article
    Detailed analytic study of the compact pairwise model for SIS epidemic propagation on networks
January  2020, 25(1): 117-139. doi: 10.3934/dcdsb.2019175

Stochastic partial differential equation models for spatially dependent predator-prey equations

Department of Mathematics, Wayne State University, Detroit, MI 48202, USA

Received  November 2018 Revised  March 2019 Published  July 2019

Fund Project: This research was supported in part by the National Science Foundation under grant DMS-1710827.

Stemming from the stochastic Lotka-Volterra or predator-prey equations, this work aims to model the spatial inhomogeneity by using stochastic partial differential equations (SPDEs). Compared to the classical models, the SPDE models are more versatile. To incorporate more qualitative features of the ratio-dependent models, the Beddington-DeAngelis functional response is also used. To analyze the systems under consideration, first existence and uniqueness of solutions of the SPDEs are obtained using the notion of mild solutions. Then sufficient conditions for permanence and extinction are derived.

Citation: Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175
References:
[1]

P. Acquistapace and B. Terreni, On the abstract nonautonomous parabolic Cauchy problem in the case of constant domains, Ann. Mat. Pura Appl., 140 (1985), 1-55.  doi: 10.1007/BF01776844.  Google Scholar

[2]

S. AiY. Du and R. Peng, Traveling waves for a generalized Holling-Tanner predator-prey model, J. Differential Eqs., 263 (2017), 7782-7814.  doi: 10.1016/j.jde.2017.08.021.  Google Scholar

[3]

W. Arendt, Semigroups and evolution equations: Functional calculus, regularity and kernel estimates, Evolutionary Equations, Handb. Differ. Equ., North-Holland, Amsterdam, 1 (2004), 1–85.  Google Scholar

[4]

R. Arditi and L. R. Ginzburg, Coupling in predatorprey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326.   Google Scholar

[5]

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Anim. Ecol., 44 (1975), 331-340.  doi: 10.2307/3866.  Google Scholar

[6]

C. M. Carracedo and M. S. Alix, The Theory of Fractional Powers of Operators, Elsevier, Amsterdam, 2001.  Google Scholar

[7]

S. Cerrai, Second Order PDEs in Finite and Infinite Dimension. A Probabilistic Approach, , Lecture Notes in Mathematics Series 1762, Springer Verlag, 2001. doi: 10.1007/b80743.  Google Scholar

[8]

S. Cerrai, Stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term, Probab. Theory Relat. Fields, 125 (2003), 271-304.  doi: 10.1007/s00440-002-0230-6.  Google Scholar

[9]

R. F. Curtain and P. L. Falez, Itȏ's Lemma in infinite dimensions, J. Math. Anal. Appl., 31 (1970), 434-448.  doi: 10.1016/0022-247X(70)90037-5.  Google Scholar

[10]

G. Da Prato and L. Tubaro, Some results on semilinear stochastic differential equations in Hilbert spaces, Stochastics, 15 (1985), 271-281.  doi: 10.1080/17442508508833360.  Google Scholar

[11] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge Univ. Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[12] E. B. Davies, Heat Kernels and Spectral Theory, Cambridge Tracts in Math. 92, Cambridge University Press, London, 1989.  doi: 10.1017/CBO9780511566158.  Google Scholar
[13]

D. L. DeAngelisR. A. Goldstein and R. V. ONeill, A model for trophic interaction, Ecology, 56 (1975), 881-892.   Google Scholar

[14]

N.T. DieuN.H. DuD.H. Nguyen and and G. Yin, Protection zones for survival of species in random environment, SIAM J. Appl. Math., 76 (2016), 1382-1402.  doi: 10.1137/15M1032004.  Google Scholar

[15]

N. H. DuN. H. Dang and G. Yin, Conditions for permanence and ergodicity of certain stochastic predator-prey models., J. Appl. Probab., 53 (2016), 187-202.  doi: 10.1017/jpr.2015.18.  Google Scholar

[16]

M. R. Garvie and C. Trenchea, Finite element approximation of spatially extended predator-prey interactions with the Holling type II functional response, Numer. Math., 107 (2007), 641-667.  doi: 10.1007/s00211-007-0106-x.  Google Scholar

[17]

C. S. Holling, The components of predation as revealed by a study of small mammal predation of the European pine sawfly, Can. Entomologist, 91 (1959), 293-320.  doi: 10.4039/Ent91293-5.  Google Scholar

[18]

K.-Y. LamY. Lou and F. Lutscher, The emergence of range limits in advective environments, SIAM J. Appl. Math., 76 (2016), 641-662.  doi: 10.1137/15M1027887.  Google Scholar

[19]

S. Li and J. Wu, Asymptotic behavior and stability of positive solutions to a spatially heterogeneous predator-prey system, J. Differential Equations, 265 (2018), 3754-3791.  doi: 10.1016/j.jde.2018.05.017.  Google Scholar

[20]

H. Y. Li and Y. Takeuchi, Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374 (2011), 644-654.  doi: 10.1016/j.jmaa.2010.08.029.  Google Scholar

[21]

K. Liu, R. Douglas, H. Brezis and A. Jeffrey, Stability of Infinite Dimensional Stochastic Differential Equations with Applications, Chapman and Hall/CRC, New York, 2005. Google Scholar

[22]

A. J. Lotka, Elements of Physical Biology, Williams and Wilkins, Baltimore, 1925. Google Scholar

[23]

Y. Lou and B. Wang, Local dynamics of a diffusive predator-prey model in spatially heterogeneous environment, J. Fixed Point Theory Appl., 19 (2017), 755-772.  doi: 10.1007/s11784-016-0372-2.  Google Scholar

[24]

C. Neuhauser and S. W. Pacala, An explicitly spatial version of the Lotka-Volterra model with interspecific competition, Ann. Appl. Probab., 9 (1999), 1226-1259.  doi: 10.1214/aoap/1029962871.  Google Scholar

[25]

D. H. Nguyen, N. N. Nguyen and G. Yin, Analysis of a spatially inhomogeneous stochastic partial differential equation epidemic model, submitted. Google Scholar

[26] E. M. Ouhabaz, Analysis of Heat Equations on Domains, London Mathematical Society Monographs Series, 31. Princeton University Press, Princeton, NJ, 2005.   Google Scholar
[27]

G. Tessitore and J. Zabczyk, Strict positivity for stochastic heat equations, Stochastic Process. Appl., 77 (1998), 83-98.  doi: 10.1016/S0304-4149(98)00024-6.  Google Scholar

[28]

J. B. Walsh, An introduction to stochastic partial differential equations, École Dété de Probabilits de Saint-Flour, XIV-1984, volume 1180 of Lecture Notes in Math., pages 265–339. Springer, Berlin, 1986. doi: 10.1007/BFb0074920.  Google Scholar

[29]

M. Wang and Y. Zhang, Dynamics for a diffusive prey-predator model with different free boundaries, J. Differential Equations, 264 (2018), 3527-3558.  doi: 10.1016/j.jde.2017.11.027.  Google Scholar

[30]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer-Verlga, Berlin, 2010. doi: 10.1007/978-3-642-04631-5.  Google Scholar

show all references

References:
[1]

P. Acquistapace and B. Terreni, On the abstract nonautonomous parabolic Cauchy problem in the case of constant domains, Ann. Mat. Pura Appl., 140 (1985), 1-55.  doi: 10.1007/BF01776844.  Google Scholar

[2]

S. AiY. Du and R. Peng, Traveling waves for a generalized Holling-Tanner predator-prey model, J. Differential Eqs., 263 (2017), 7782-7814.  doi: 10.1016/j.jde.2017.08.021.  Google Scholar

[3]

W. Arendt, Semigroups and evolution equations: Functional calculus, regularity and kernel estimates, Evolutionary Equations, Handb. Differ. Equ., North-Holland, Amsterdam, 1 (2004), 1–85.  Google Scholar

[4]

R. Arditi and L. R. Ginzburg, Coupling in predatorprey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326.   Google Scholar

[5]

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Anim. Ecol., 44 (1975), 331-340.  doi: 10.2307/3866.  Google Scholar

[6]

C. M. Carracedo and M. S. Alix, The Theory of Fractional Powers of Operators, Elsevier, Amsterdam, 2001.  Google Scholar

[7]

S. Cerrai, Second Order PDEs in Finite and Infinite Dimension. A Probabilistic Approach, , Lecture Notes in Mathematics Series 1762, Springer Verlag, 2001. doi: 10.1007/b80743.  Google Scholar

[8]

S. Cerrai, Stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term, Probab. Theory Relat. Fields, 125 (2003), 271-304.  doi: 10.1007/s00440-002-0230-6.  Google Scholar

[9]

R. F. Curtain and P. L. Falez, Itȏ's Lemma in infinite dimensions, J. Math. Anal. Appl., 31 (1970), 434-448.  doi: 10.1016/0022-247X(70)90037-5.  Google Scholar

[10]

G. Da Prato and L. Tubaro, Some results on semilinear stochastic differential equations in Hilbert spaces, Stochastics, 15 (1985), 271-281.  doi: 10.1080/17442508508833360.  Google Scholar

[11] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge Univ. Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[12] E. B. Davies, Heat Kernels and Spectral Theory, Cambridge Tracts in Math. 92, Cambridge University Press, London, 1989.  doi: 10.1017/CBO9780511566158.  Google Scholar
[13]

D. L. DeAngelisR. A. Goldstein and R. V. ONeill, A model for trophic interaction, Ecology, 56 (1975), 881-892.   Google Scholar

[14]

N.T. DieuN.H. DuD.H. Nguyen and and G. Yin, Protection zones for survival of species in random environment, SIAM J. Appl. Math., 76 (2016), 1382-1402.  doi: 10.1137/15M1032004.  Google Scholar

[15]

N. H. DuN. H. Dang and G. Yin, Conditions for permanence and ergodicity of certain stochastic predator-prey models., J. Appl. Probab., 53 (2016), 187-202.  doi: 10.1017/jpr.2015.18.  Google Scholar

[16]

M. R. Garvie and C. Trenchea, Finite element approximation of spatially extended predator-prey interactions with the Holling type II functional response, Numer. Math., 107 (2007), 641-667.  doi: 10.1007/s00211-007-0106-x.  Google Scholar

[17]

C. S. Holling, The components of predation as revealed by a study of small mammal predation of the European pine sawfly, Can. Entomologist, 91 (1959), 293-320.  doi: 10.4039/Ent91293-5.  Google Scholar

[18]

K.-Y. LamY. Lou and F. Lutscher, The emergence of range limits in advective environments, SIAM J. Appl. Math., 76 (2016), 641-662.  doi: 10.1137/15M1027887.  Google Scholar

[19]

S. Li and J. Wu, Asymptotic behavior and stability of positive solutions to a spatially heterogeneous predator-prey system, J. Differential Equations, 265 (2018), 3754-3791.  doi: 10.1016/j.jde.2018.05.017.  Google Scholar

[20]

H. Y. Li and Y. Takeuchi, Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374 (2011), 644-654.  doi: 10.1016/j.jmaa.2010.08.029.  Google Scholar

[21]

K. Liu, R. Douglas, H. Brezis and A. Jeffrey, Stability of Infinite Dimensional Stochastic Differential Equations with Applications, Chapman and Hall/CRC, New York, 2005. Google Scholar

[22]

A. J. Lotka, Elements of Physical Biology, Williams and Wilkins, Baltimore, 1925. Google Scholar

[23]

Y. Lou and B. Wang, Local dynamics of a diffusive predator-prey model in spatially heterogeneous environment, J. Fixed Point Theory Appl., 19 (2017), 755-772.  doi: 10.1007/s11784-016-0372-2.  Google Scholar

[24]

C. Neuhauser and S. W. Pacala, An explicitly spatial version of the Lotka-Volterra model with interspecific competition, Ann. Appl. Probab., 9 (1999), 1226-1259.  doi: 10.1214/aoap/1029962871.  Google Scholar

[25]

D. H. Nguyen, N. N. Nguyen and G. Yin, Analysis of a spatially inhomogeneous stochastic partial differential equation epidemic model, submitted. Google Scholar

[26] E. M. Ouhabaz, Analysis of Heat Equations on Domains, London Mathematical Society Monographs Series, 31. Princeton University Press, Princeton, NJ, 2005.   Google Scholar
[27]

G. Tessitore and J. Zabczyk, Strict positivity for stochastic heat equations, Stochastic Process. Appl., 77 (1998), 83-98.  doi: 10.1016/S0304-4149(98)00024-6.  Google Scholar

[28]

J. B. Walsh, An introduction to stochastic partial differential equations, École Dété de Probabilits de Saint-Flour, XIV-1984, volume 1180 of Lecture Notes in Math., pages 265–339. Springer, Berlin, 1986. doi: 10.1007/BFb0074920.  Google Scholar

[29]

M. Wang and Y. Zhang, Dynamics for a diffusive prey-predator model with different free boundaries, J. Differential Equations, 264 (2018), 3527-3558.  doi: 10.1016/j.jde.2017.11.027.  Google Scholar

[30]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer-Verlga, Berlin, 2010. doi: 10.1007/978-3-642-04631-5.  Google Scholar

[1]

Shiwen Niu, Hongmei Cheng, Rong Yuan. A free boundary problem of some modified Leslie-Gower predator-prey model with nonlocal diffusion term. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021129

[2]

Shangzhi Li, Shangjiang Guo. Permanence and extinction of a stochastic SIS epidemic model with three independent Brownian motions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2693-2719. doi: 10.3934/dcdsb.2020201

[3]

Qian Cao, Yongli Cai, Yong Luo. Nonconstant positive solutions to the ratio-dependent predator-prey system with prey-taxis in one dimension. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021095

[4]

Demou Luo, Qiru Wang. Dynamic analysis on an almost periodic predator-prey system with impulsive effects and time delays. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3427-3453. doi: 10.3934/dcdsb.2020238

[5]

Guirong Jiang, Qishao Lu. The dynamics of a Prey-Predator model with impulsive state feedback control. Discrete & Continuous Dynamical Systems - B, 2006, 6 (6) : 1301-1320. doi: 10.3934/dcdsb.2006.6.1301

[6]

Prabir Panja, Soovoojeet Jana, Shyamal kumar Mondal. Dynamics of a stage structure prey-predator model with ratio-dependent functional response and anti-predator behavior of adult prey. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 391-405. doi: 10.3934/naco.2020033

[7]

Yumi Yahagi. Construction of unique mild solution and continuity of solution for the small initial data to 1-D Keller-Segel system. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021099

[8]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[9]

Paul Deuring. Spatial asymptotics of mild solutions to the time-dependent Oseen system. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021044

[10]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[11]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[12]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[13]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[14]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[15]

Melis Alpaslan Takan, Refail Kasimbeyli. Multiobjective mathematical models and solution approaches for heterogeneous fixed fleet vehicle routing problems. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2073-2095. doi: 10.3934/jimo.2020059

[16]

Ahmad El Hajj, Hassan Ibrahim, Vivian Rizik. $ BV $ solution for a non-linear Hamilton-Jacobi system. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3273-3293. doi: 10.3934/dcds.2020405

[17]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[18]

Xin Zhong. Global strong solution and exponential decay for nonhomogeneous Navier-Stokes and magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3563-3578. doi: 10.3934/dcdsb.2020246

[19]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[20]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (192)
  • HTML views (430)
  • Cited by (1)

Other articles
by authors

[Back to Top]